Ohio, 2003Flash Flood in Ohio, June 16, 2003
June 16, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 16, 3:15 PM EST, 2 hours earlier.
Area forecast discussion, Jun 16, 3:15 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
415 PM EDT MON JUN 16 2003
AN UPPER TROF WITH WEAK SHRT/WVS WILL AFFECT CWA DURING FCST PERIOD.
MDLS CONT TO SHOW STRONG MOISTURE CONVG/PWS AOA 1.6 TNGT MAINLY ECNTRL
OHIO WHERE FFA HAS BEEN XNTD IN AREAL CVG/TIME. ALSO LOW-MID LVL WINDS
ARE UNDER 15 KTS SO ANY STORMS WITH HVY RAINS WILL MOVE SLOWLY...THIS
SCENARIO IS EXPECTED TO TRANSLATE ESEWD TUES AND AFFECT XTREME SRN ZONES
CWA ALONG/SOUTH OF M/D LINE. ATMS ALSO BECOMES MORE UNSTABLE TUES-WED
BFR FRONT IN NRN PLAINS PUSHES THRU REGION DURG THRS NW-SE...USHERING
IN DRY/PLSNT WX THRU THE WKND. TEMPS BLEND WITH ADJ OFFICES.
.PBZ...
MD...NONE.
OH...FLOOD WATCH TIL 4AM TUES OHZ039-040-048>049-O57>059-O68-069.
PA...NONE.
WV...NONE.
Hazardous weather outlook, Jun 16, 4:09 AM EST, 13 hours 6 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-160915-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
509 AM EDT MON JUN 16 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WITH HEAVY DOWNPOURS ARE POSSIBLE FOR TUESDAY THROUGH
THURSDAY. PERIODS OF HEAVY RAIN COULD PRODUCE FLASH FLOODING IN SOME
AREAS.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 16, 11:52 AM EST, 5 hours 23 minutes before
OHZ057-161800-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1252 PM EDT MON JUN 16 2003
...HEAVY RAINS ACROSS NORTHERN MUSKINGUM COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING SHOWERS
AND THUNDERSTORMS IN NORTHERN MUSKINGUM COUNTY...MAINLY ALONG AND
NORTH OF A BLOOMFIELD TO ADAMSVILLE TO ELLIS LINE. RADAR ESTIMATED
THESE STORMS MAY HAVE PRODUCED UP TO 1.50 INCHES OF RAIN IN AN HOUR.
RAIN MOVING REPEATEDLY OVER ALREADY SATURATED SOILS CAN RESULT IN FLOODING
SO BE ALERT TO RAPID WATER LEVEL RISES. MOTORISTS ARE URGED TO DRIVE
WITH CAUTION.
A FLOOD WATCH REMAINS IN EFFECT FOR MUSKINGUM COUNTY TIL 4PM EDT THIS
AFTERNOON.
Special weather statement, Jun 16, 1:05 PM EST, 4 hours 10 minutes before
OHZ057-161930-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
205 PM EDT MON JUN 16 2003
...SHOWERS AND THUNDERSTORMS CONTINUE...
NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW SLOW MOVING
SHOWERS AND THUNDERSTORMS ACROSS MUSKINGUM COUNTY. RADAR ESTIMATED
THESE STORMS MAY HAVE PRODUCED UP TO TWO INCHES OR SO IN PORTIONS OF
NORTHERN MUSKINGUM COUNTY NAMELY THE TOWNSHIPS OF ADAMS...MONROE...
SALEM...HIGHLAND...AND UNION.
ADDITIONAL HEAVY RAIN MOVING REPEATEDLY OVER ALREADY SATURATED SOILS
CAN RESULT IN FLOODING SO BE ALERT TO RAPID WATER LEVEL RISES.
MOTORISTS ARE URGED TO DRIVE WITH CAUTION.
A FLOOD WATCH REMAINS IN EFFECT FOR MUSKINGUM COUNTY TIL 4PM EDT THIS
AFTERNOON.
Flash Flood, Muskingum
- When
- June 16, 5:15 PM EST to 6:00 PM EST
- Where
- Muskingum County, Adamsville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.965, -81.944 (the zone’s center; the record gives no point)
Several rural roads flooded, including Mollies Rock Rd.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in North Carolina, June 16, 20035 deaths · 0.75 in hail · 8 events
- Flash Flood in Kentucky, June 16, 20031 death · $15,000 · 1 event
- Lightning Strike in Wyoming, June 16, 20031 death · 1 injured · 1 event
- Flash Flooding and Hail in Georgia, June 16 to 19, 20032 injured · $2.8 million · 1.75 in hail · 31 events
- Flash Flooding in West Virginia, June 16, 2003$15 million · 9 events
- Lightning Strike in Florida, June 16, 20031 death · 1 event
- Flash Flood in Kentucky, June 16, 2003$1.2 million · 1 event
- Lightning Strike in North Carolina, June 16, 2003$250,000 · 1 event
- Flash Flooding and Flooding in Ohio, June 16, 2003$150,000 · 10 events
- Flash Flooding and Flood in Indiana, June 16, 2003$100,000 · 4 events
- Flash Flood in Kentucky, June 16, 2003$100,000 · 1 event
- Flash Flood in North Carolina, June 16, 2003$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365262.